Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 20, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 2, 2000, 4:58 PM MDT for Valencia County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 2, 2000, 4:58 PM MDT (22:58 UTC)
- Expired
- Jun 2, 2000, 6:00 PM MDT
- In force
- 62 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Valencia County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 022301 SVRABQ NMC061-030000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 458 PM MDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN VALENCIA COUNTY IN CENTRAL NEW MEXICO * UNTIL 600 PM MDT * AT 458 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORMS OVER EASTERN VALENCIA COUNTY. PUBLIC REPORTS OF FUNNEL CLOUDS WITH BRIEF WEAK TORNADOES. THE THUNDERSTORMS ARE DRIFTING EAST TO NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL EASTERN VALENCIA COUNTY THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3460 10694 3447 10647 3489 10648 3486 10688
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:25 PM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 2, 2:25 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 225 PM MDT FRI JUN 2 2000 RIDGE TO BUILD BACK OVER NM THIS WEEKEND AND REMAIN OVER THE AREA THROUGH THE MIDDLE OF NEXT WEEK. SHORT WAVE TROUGH ACROSS THE NRN U.S. TO DROP ANOTHER SURFACE FRONT INTO NRN AND ERN NM SUN AND PROBABLY BACK TO THE CONTINENTAL DIVIDE BY EARLY MON. MAIN ACTION THIS PM IS FROM E SLOPES OF THE CNTRL MTNS BACK TO THE CONTINENTAL DIVIDE...WITH AREA OF SUBSIDENCE OVER THE ERN PLAINS...JUST W OF MID LEVEL SHORT WAVE OVER THE TX PANHANDLE. WILL ALLOW FOR CONVECTION TO MOVE ONTO/FORM OVER THE ERN PLAINS THIS EVE...BUT UNDERCUT GUIDANCE BY ABOUT HALF. DRYING TREND FOR THE WEEKEND AS HEIGHTS BUILD OVER AND W OF NM. WILL CONFINE MOST OF THE PRECIP FROM THE CNTRL MOUNTAINS ON E WITH 10 AND 20 POPS SAT AND 10 POPS SUN. MOST AREAS WARMER THIS WEEKEND...EXCEPT TURNING COOLER N AND NE DURING THE DAY SUN WITH FRONTAL BOUNDARY LIKELY SLIPPING THROUGH FROM THE N. WITH UPSLOPE FLOW DEVELOPING AGAIN AT LOW LEVELS AND INCREASE IN MOISTURE WILL GO ALONG WITH CURRENT FORECAST OF AN INCREASE IN CONVECTION FOR EARLY NEXT WEEK...ESPECIALLY THE E...THEN DRY IT OUT AGAIN BY WED. 40 WILL LET FLASH FLOOD WATCH FOR CERRO GRANDE BURN AREA EXPIRE AT 600 PM AND ISSUE STATEMENTS/WARNINGS AS NEEDED THIS EVE. ABQ BA 060/091 062/093 064 402-- SAF BA 053/086 054/088 056 4021- TCC BB 059/087 062/092 059 40211 .ABQ...NONE. CHJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:07 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe, Torrance | 53 min |
| Jun 2, 2:12 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel | 2 hr |
| Jun 2, 2:38 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval | 2 hr |
| Jun 2, 4:54 PM MDT | Flash Flood Warning | ABQ | Los Alamos | 2 hr |
| Jun 2, 5:43 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe, Torrance | 47 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.